MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305271
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal component in the bd integra¿ syringe with detachable needle broke through the stopper during the injection, causing medication to spill out.The following information was provided by the initial reporter: "customer reports they inserted syringe needle into hip, pushed down for injection the medication spilled outward.Metal component went through stopper which broke the seal and was not able to provide a shot.".
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary one photo was provided to our quality team for investigation.The photo shows a loose syringe next to the package showing most of the pre-printed product information.The cutter has cut through the stopper and the needle is still inside the shield without being retracted.The condition observed is non-conforming per product specification.An unused physical sample from same lot is required for a more thorough evaluation.Potential root cause for the premature retraction and leakage defects are associated with the assembly process.These defects are occurring below an expected rate so no corrective actions will be made at this time.A device history record review was completed for provided lot number 1081333.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17507462
Report Number1213809-2023-00846
Device Sequence Number15049992
Product Code MEG
UDI-Device Identifier00382903052714
UDI-Public00382903052714
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number305271
Device Lot Number1081333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown